Alert archive / Missouri / Winter Storm Warnings in 2010

Winter Storm Warning 2, NWS St. Louis, MO

January 28, 2010Iron County, Madison County, Reynolds County, Missouri

NWS St. Louis, MO issued this winter storm warning at Jan 28, 2010, 3:42 PM CST for Iron County, Madison County, Reynolds County, Missouri. It took effect at Jan 29, 2010, 12:00 AM CST. It was in force for 16 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 28, 2010, 3:42 PM CST (21:42 UTC)
In effect from
Jan 29, 2010, 12:00 AM CST
Expired
Jan 29, 2010, 3:31 PM CST
In force
16 hr
Issued by
NWS St. Louis, MO

Counties Iron County, MO, Madison County, MO, Reynolds County, MO

The radar

The St Louis radar (KLSX), 139 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 29, 9:49 AM CSTSNOW 0.5Ironton, MOSECONDARY ROADS ARE SNOW COVERED AND SLICK
Jan 29, 9:52 AM CSTSNOW 0.5Centerville, MOROADS ARE COVERED AND SLICK
Jan 29, 9:53 AM CSTSNOW 1Fredericktown, MOSNOWING HEAVILY
Jan 29, 12:29 PM CSTSNOW 0.8Belleview, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2010-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2010-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1558 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

938 
WWUS43 KLSX 282142
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
342 PM CST THU JAN 28 2010

MOZ084-085-099-291100-
/O.UPG.KLSX.WW.Y.0002.100129T0300Z-100130T0600Z/
/O.NEW.KLSX.WS.W.0002.100129T0300Z-100130T1200Z/
IRON-MADISON-REYNOLDS-
342 PM CST THU JAN 28 2010

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER
STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 9 PM THIS
EVENING TO 6 AM CST SATURDAY. THE WINTER WEATHER ADVISORY IS NO
LONGER IN EFFECT.

* SNOW IS EXPECTED TO OVERSPREAD THE AREA TONIGHT AND CONTINUE
  THROUGH FRIDAY NIGHT...ENDING BY DAYBREAK ON SATURDAY.

* STORM TOTAL SNOWFALL AMOUNTS OF 6 TO 8 INCHES ARE EXPECTED.

* THE SNOW SHOULD QUICKLY ACCUMULATE ON ALL SURFACES INCLUDING
  ROADS. ROADS WILL BECOME SNOW COVERED RESULTING IN HAZARDOUS DRIVING
  CONDITIONS. HIGHWAYS 67...72...49...21...AND 34 WILL BE AMONG
  THOSE WHICH ARE SIGNIFICANTLY IMPACTED BY THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT A SIGNIFICANT AMOUNT OF SNOW IS
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. TRAVEL IS
LIKELY TO BE SEVERELY IMPACTED...WHICH WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE. IT YOU MUST TRAVEL...CONSIDER TAKING A WINTER
STORM KIT ALONG WITH YOU. THIS KIT SHOULD INCLUDE SUCH ITEMS AS
TIRE CHAINS...BOOSTER CABLES...A FLASHLIGHT...SHOVEL...BLANKETS...
EXTRA CLOTHING AND ANYTHING ELSE THAT WOULD HELP YOU SURVIVE IN
CASE YOU BECOME STRANDED.

&&

$$

ILZ079-291100-
/O.EXB.KLSX.WW.Y.0002.100129T0300Z-100130T1200Z/
RANDOLPH IL-
INCLUDING THE CITY OF...CHESTER
342 PM CST THU JAN 28 2010

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
6 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 PM THIS
EVENING TO 6 AM CST SATURDAY.

* SNOW IS EXPECTED TO OVERSPREAD THE AREA OVERNIGHT AND CONTINUE
  THROUGH FRIDAY NIGHT...ENDING BY DAYBREAK SATURDAY.

* A STORM TOTAL SNOWFALL OF 3 TO 5 INCHES IS EXPECTED.

* THE SNOW SHOULD QUICKLY ACCUMULATE ON ALL SURFACES INCLUDING
  ROADS. ROADS WILL BECOME SNOW COVERED RESULTING IN HAZARDOUS
  DRIVING CONDITIONS...ESPECIALLY IN RURAL AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT UP TO 5 INCHES OF SNOW IS
EXPECTED ACROSS THE ADVISORY AREA. ROADS MAY RAPIDLY BECOME
SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A
SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING
BRIDGES...OVERPASSES...AND CURVES.

&&

$$

MOZ072>075-291100-
/O.EXT.KLSX.WW.Y.0002.100129T0300Z-100130T1200Z/
CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-
INCLUDING THE CITY OF...FARMINGTON
342 PM CST THU JAN 28 2010

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING
TO 6 AM CST SATURDAY...

THE WINTER WEATHER ADVISORY FOR SNOW IS NOW IN EFFECT FROM 9 PM
THIS EVENING TO 6 AM CST SATURDAY.

* SNOW IS EXPECTED TO OVERSPREAD THE AREA TONIGHT AND CONTINUE
  THROUGH FRIDAY NIGHT...ENDING BY DAYBREAK SATURDAY.

* A STORM TOTAL SNOWFALL OF 3 TO 6 INCHES IS EXPECTED.

* THE SNOW SHOULD QUICKLY ACCUMULATE ON ALL SURFACES INCLUDING
  ROADS. ROADS WILL BECOME SNOW COVERED RESULTING IN HAZARDOUS DRIVING
  CONDITIONS...ESPECIALLY IN RURAL AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT UP TO 5 INCHES OF SNOW IS
EXPECTED ACROSS THE ADVISORY AREA. ROADS MAY RAPIDLY BECOME
SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A
SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING
BRIDGES...OVERPASSES...AND CURVES.

&&

$$

GLASS
4 follow-up statements
450 
WWUS43 KLSX 290033
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
633 PM CST THU JAN 28 2010

MOZ084-085-099-291100-
/O.EXT.KLSX.WS.W.0002.100129T0600Z-100130T1200Z/
IRON-MADISON-REYNOLDS-
633 PM CST THU JAN 28 2010

...WINTER STORM WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
6 AM CST SATURDAY...

THE WINTER STORM WARNING FOR HEAVY SNOW IS NOW IN EFFECT FROM
MIDNIGHT TONIGHT TO 6 AM CST SATURDAY.

* SNOW IS EXPECTED TO OVERSPREAD THE AREA LATE TONIGHT AND
  CONTINUE UNTIL LATE FRIDAY NIGHT.

* STORM TOTAL SNOWFALL AMOUNTS OF 6 TO 8 INCHES ARE EXPECTED.

* THE SNOW SHOULD QUICKLY ACCUMULATE ON ALL SURFACES INCLUDING 
  ROADS. ROADS WILL BECOME SNOW COVERED RESULTING IN HAZARDOUS 
  DRIVING CONDITIONS. HIGHWAYS 67...72...49...21...AND 34 WILL 
  BE AMONG THOSE WHICH ARE SIGNIFICANTLY IMPACTED BY THIS STORM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT A SIGNIFICANT AMOUNT OF SNOW IS
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. TRAVEL IS
LIKELY TO BE SEVERELY IMPACTED...WHICH WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE. IT YOU MUST TRAVEL...CONSIDER TAKING A
WINTER STORM KIT ALONG WITH YOU. THIS KIT SHOULD INCLUDE SUCH
ITEMS AS TIRE CHAINS...BOOSTER CABLES...A FLASHLIGHT...SHOVEL...
BLANKETS... EXTRA CLOTHING AND ANYTHING ELSE THAT WOULD HELP YOU
SURVIVE IN CASE YOU BECOME STRANDED.

&&

$$

ILZ079-MOZ072>075-291100-
/O.EXT.KLSX.WW.Y.0002.100129T0600Z-100130T1200Z/
RANDOLPH IL-CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-
INCLUDING THE CITIES OF...CHESTER...FARMINGTON
633 PM CST THU JAN 28 2010

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
6 AM CST SATURDAY...

THE WINTER WEATHER ADVISORY FOR SNOW IS NOW IN EFFECT FROM
MIDNIGHT TONIGHT TO 6 AM CST SATURDAY.

* SNOW IS EXPECTED TO OVERSPREAD THE AREA LATE TONIGHT AND
  CONTINUE UNTIL LATE FRIDAY NIGHT.

* A STORM TOTAL SNOWFALL OF 3 TO 6 INCHES IS EXPECTED.

* THE SNOW SHOULD QUICKLY ACCUMULATE ON ALL SURFACES INCLUDING 
  ROADS. ROADS WILL BECOME SNOW COVERED RESULTING IN HAZARDOUS 
  DRIVING CONDITIONS...ESPECIALLY IN RURAL AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT UP TO 5 INCHES OF SNOW IS
EXPECTED ACROSS THE ADVISORY AREA. ROADS MAY RAPIDLY BECOME
SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A
SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING
BRIDGES...OVERPASSES...AND CURVES.

&&

$$

TES
678 
WWUS43 KLSX 290042 CCA
WSWLSX

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
638 PM CST THU JAN 28 2010

MOZ084-085-099-291115-
/O.COR.KLSX.WS.W.0002.100129T0600Z-100130T1200Z/
IRON-MADISON-REYNOLDS-
638 PM CST THU JAN 28 2010

...WINTER STORM WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
6 AM CST SATURDAY...

THE WINTER STORM WARNING FOR HEAVY SNOW IS NOW IN EFFECT FROM
MIDNIGHT TONIGHT TO 6 AM CST SATURDAY.

* SNOW IS EXPECTED TO OVERSPREAD THE AREA LATE TONIGHT AND
  CONTINUE UNTIL LATE FRIDAY NIGHT.

* STORM TOTAL SNOWFALL AMOUNTS OF 6 TO 8 INCHES ARE EXPECTED.

* THE SNOW SHOULD QUICKLY ACCUMULATE ON ALL SURFACES INCLUDING 
  ROADS. ROADS WILL BECOME SNOW COVERED RESULTING IN HAZARDOUS 
  DRIVING CONDITIONS. HIGHWAYS 67...72...49...21...AND 34 WILL 
  BE AMONG THOSE WHICH ARE SIGNIFICANTLY IMPACTED BY THIS STORM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT 6 INCHES OR MORE OF SNOW IS
EXPECTED. THE RAPID ACCUMULATION OF SNOW WILL MAKE TRAVEL
EXTREMELY DIFFICULT...IF NOT IMPOSSIBLE. IF TRAVEL IS NECESSARY...
MAKE SURE TO EXERCISE CAUTION. BEGIN YOUR TRAVEL WITH A TANK FULL
OF GAS...AND CARRY A WINTER STORM KIT WHICH INCLUDES A SHOVEL...
FLASHLIGHT...CELLPHONE...AND BLANKETS OF EXTRA WARM CLOTHING.

&&

$$

ILZ079-MOZ072>075-291115-
/O.COR.KLSX.WW.Y.0002.100129T0600Z-100130T1200Z/
RANDOLPH IL-CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-
INCLUDING THE CITIES OF...CHESTER...FARMINGTON
638 PM CST THU JAN 28 2010

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
6 AM CST SATURDAY...

THE WINTER WEATHER ADVISORY FOR SNOW IS NOW IN EFFECT FROM
MIDNIGHT TONIGHT TO 6 AM CST SATURDAY.

* SNOW IS EXPECTED TO OVERSPREAD THE AREA LATE TONIGHT AND
  CONTINUE UNTIL LATE FRIDAY NIGHT.

* A STORM TOTAL SNOWFALL OF 3 TO 6 INCHES IS EXPECTED.

* THE SNOW SHOULD QUICKLY ACCUMULATE ON ALL SURFACES INCLUDING 
  ROADS. ROADS WILL BECOME SNOW COVERED RESULTING IN HAZARDOUS 
  DRIVING CONDITIONS...ESPECIALLY IN RURAL AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT UP TO 5 INCHES OF SNOW IS
EXPECTED ACROSS THE ADVISORY AREA. ROADS MAY RAPIDLY BECOME
SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A
SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING
BRIDGES...OVERPASSES...AND CURVES.

&&

$$

TES
113 
WWUS43 KLSX 291027
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
427 AM CST FRI JAN 29 2010

MOZ084-085-099-292230-
/O.CON.KLSX.WS.W.0002.000000T0000Z-100130T1200Z/
IRON-MADISON-REYNOLDS-
427 AM CST FRI JAN 29 2010

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 6
AM CST SATURDAY.

* OCCASIONAL SNOW IS EXPECTED TODAY AND TONIGHT. 

* TOTAL SNOW ACCUMULATION OF UP TO 6 INCHES EXPECTED. THE
  HEAVIEST SNOWFALLS SHOULD OCCUR ALONG AND SOUTH OF A
  CENTERVILLE...FREDERICKTOWN LINE. 

* TODAYS SNOWFALL WILL NOT BE STEADY...BUT WILL OCCUR ON AND OFF
  THROUGHOUT THE DAY. THE HEAVIER BURSTS OF SNOW WILL CAUSE RAPID
  ACCUMULATION ON UNTREATED ROADS...SIDEWALKS...AND PARKING LOTS.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS THAT 6 INCHES OR MORE OF SNOW IS
EXPECTED. THE ACCUMULATION OF SNOW WILL MAKE TRAVEL DIFFICULT.
IF TRAVEL IS NECESSARY... MAKE SURE TO EXERCISE CAUTION. BEGIN
YOUR TRAVEL WITH A TANK FULL OF GAS...AND CARRY A WINTER STORM KIT
WHICH INCLUDES A SHOVEL... FLASHLIGHT...CELLPHONE...AND BLANKETS
OF EXTRA WARM CLOTHING.

&&

$$

ILZ079-MOZ072>075-292230-
/O.CON.KLSX.WW.Y.0002.000000T0000Z-100130T1200Z/
RANDOLPH IL-CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-
INCLUDING THE CITIES OF...CHESTER...FARMINGTON
427 AM CST FRI JAN 29 2010

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 6 AM
CST SATURDAY.

* OCCASIONAL SNOW IS EXPECTED TODAY AND TONIGHT.   

* A STORM TOTAL SNOWFALL OF 2 TO 4 INCHES IS EXPECTED.

* TODAYS SNOWFALL WILL BE ON THE LIGHT SIDE AND RATHER
  INTERMITTENT...AND THIS WILL KEEP ACCUMULATIONS ON THE LIGHT
  SIDE. HOWEVER..A STEADIER SNOWFALL IS EXPECTED THIS
  EVENING...AND THE GREATEST ACCUMULATIONS SHOULD OCCUR AT THAT
  TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT UP TO 5 INCHES OF SNOW IS
EXPECTED ACROSS THE ADVISORY AREA. ROADS MAY RAPIDLY BECOME
SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A
SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING
BRIDGES...OVERPASSES...AND CURVES.

&&

$$

TRUETT
934 
WWUS43 KLSX 292131
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
331 PM CST FRI JAN 29 2010

MOZ084-085-099-301045-
/O.CAN.KLSX.WS.W.0002.000000T0000Z-100130T1200Z/
/O.EXA.KLSX.WW.Y.0002.000000T0000Z-100130T1200Z/
IRON-MADISON-REYNOLDS-
331 PM CST FRI JAN 29 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6 AM CST
SATURDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED.

* SNOW WILL CONTINUE TONIGHT...INCREASING IN INTENSITY BETWEEN 900
  PM AND 300 AM.

* ADDITIONAL SNOWFALL OF 2 TO 4 INCHES IS EXPECTED...WITH STORM
  TOTAL SNOWFALL OF 3 TO 5 INCHES.

* REPORTS INDICATE THAT UNTREATED ROADS ARE SLICK. WITH THE
  INCREASE IN SNOWFALL EXPECTED TONIGHT...MOST ROADS WILL BECOME
  SNOW COVERED AND SLICK RESULTING IN HAZARDOUS DRIVING
  CONDITIONS...ESPECIALLY IN RURAL AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS...SUCH AS SNOW...BLOWING SNOW...SLEET...OR
FREEZING DRIZZLE AND RAIN. IT ONLY TAKES A SMALL AMOUNT OF WINTRY
PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING
LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE
BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD.

&&

$$

ILZ079-MOZ072>075-301045-
/O.CON.KLSX.WW.Y.0002.000000T0000Z-100130T1200Z/
RANDOLPH IL-CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-
INCLUDING THE CITIES OF...CHESTER...FARMINGTON
331 PM CST FRI JAN 29 2010

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 6 AM
CST SATURDAY.

* SNOW WILL INCREASE ACROSS THE AREA THIS EVENING...WITH THE
  GREATEST INTENSITY BETWEEN 900 PM AND 300 AM.

* ADDITIONAL SNOWFALL OF 2 TO 3 INCHES IS EXPECTED...WITH STORM
  TOTAL SNOWFALL OF 3 TO 4 INCHES.

* REPORTS INDICATE THAT UNTREATED ROADS ARE SLICK. WITH THE
  INCREASE IN SNOWFALL EXPECTED TONIGHT...MOST ROADS WILL BECOME
  SNOW COVERED AND SLICK RESULTING IN HAZARDOUS DRIVING
  CONDITIONS...ESPECIALLY IN RURAL AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT UP TO 5 INCHES OF SNOW IS
EXPECTED ACROSS THE ADVISORY AREA. ROADS MAY RAPIDLY BECOME
SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A
SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING
BRIDGES...OVERPASSES...AND CURVES.

&&

$$

GLASS/GKS

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this winter storm warning went out at Jan 28, 3:26 PM CST, 16 minutes earlier.

Area forecast discussion, Jan 28, 3:26 PM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
326 PM CST THU JAN 28 2010

.DISCUSSION...
/312 PM CST THU JAN 28 2010/

MID LEVEL LOW CURRENTLY MOVING EWD INTO SWRN NM ATTM WITH SFC LOW
AHEAD OF IT OVER CNTRL TX.  COLD AND DRY SFC RDG OVER THE NRN PLAINS
WILL SHIFT ONLY SLOWLY EWD INTO THE GRT LKS REGION ON FRI.  THERE
APPEARS TO BE TWO MAIN WAVES OR PERIODS OF SNOW FROM LATER TGT THRU
FRI NGT.  THE FIRST SHOT OF SNOW WILL OCCUR LATE TGT AND EARLY FRI
MRNG OVER MAINLY THE SRN MOST COUNTIES OF THE CWA AS THE MODELS
DEPICT STRONG LOW-MID LEVEL WAA...ISENTROPIC LIFT EXTENDING FROM AR
N INTO SRN MO AHEAD OF THE 850 MB LOW. MODELS CONTINUE TO SHOW
STRONG UPPER LEVEL DIVERGENCE MAINLY ACROSS SRN MO LATE TGT AND
FRI MRNG BETWEEN THE ULJ STREAK OVER THE OH VALLEY REGION AND THE
ULJ STREAK MOVING NEWD THRU THE SRN PLAINS AHEAD OF THE UPPER
LEVEL LOW/TROF. THIS UPPER LEVEL DIVERGENCE WILL BE SHIFTING NEWD
INTO CNTRL MO FRI AFTN AND EVNG AS THE SRN STREAM MID-UPPER LEVEL
LOW/TROF APPROACHES FROM THE SW AND A NRN STREAM MID-UPR LEVEL
TROF DROPS SEWD THRU THE NRN PLAINS. ALTHOUGH THE SRN MID LEVEL
LOW WILL BE WEAKENING AS IT MOVES FURTHER NEWD INTO THE AREA THE
MODELS ARE SHOWING DEFORMATION TYPE SNOW N OR LEFT OF THE TRACK OF
THE MAIN VORT MAX MAINLY MAINLY FRI EVNG. THIS WILL BE THE SECOND
ROUND OF PRECIPITATION AND SHOULD EXTEND A LITTLE FURTHER N THAN
THE FIRST ROUND. THIS SECOND ROUND SHOULD EXTEND AS FAR NWD AS THE
I-70 CORRIDOR ALTHOUGH THERE WILL LIKELY BE A TIGHT N-S GRADIENT
IN SNOW AMOUNTS. THIS CAN BE SEEN IN THE RH FORECASTS WHICH DEPICT
A PERSISTENT DRY LATER AROUND 850 MB OVER STL. AREAS ON THE N SIDE
OF THE STL METRO AREA MAY ONLY SEE FLURRIES WHILE THE S SIDE OF
HTE METRO AREA MAY PICK UP AROUND 2 INCHES OF SNOW. MAINLY WENT
WITH A BLEND OF THE NAM AND GFS FORECASTS FOR THIS WINTER STORM AS
THE ECMWF APPEARS TOO LOW WITH ITS QPF. UPGRADED THE WINTER
WEATHER ADVISORY TO A WINTER STORM WARNING OVER THE SRN MOST
COUNTIES OF REYNOLDS...IRON AND MADISON SINCE THIS AREA SHOULD
RECEIVE BOTH A PERIOD OF WAA SNOWS LATE TGT AND FRI MRNG FOLLOWED
BY A SECOND ROUND OF DEFORMATION TYPE SNOW FRI EVNG. SNOW TOTALS
OF 5 TO 8 INCHES ARE EXPECTED HERE...WITH LESSER AMOUNTS OF 2-5
INCHES FURTHER N WHERE A WINTER WEATHER ADVISORY IS IN EFFECT...TO
ONLY ABOUT ONE INCH OR LESS ALONG I-70 TO JUST N OF SALEM ILLINOIS.
THE SNOW SHOULD TAPER OFF LATE FRI NGT AND END BY EARLY SATURDAY
MORNING AS THE MID-UPPER LEVEL TROF MOVES E OF THE CWA...AND A
SFC RDG BUILDS SEWD INTO THE CWA BEHIND THE SFC LOW MOVING EWD
ACROSS THE GULF COAST STATES AND ITS INVERTED SFC TROF EXTENDING
N OF THE LOW INTO THE TN VALLEY REGION BY 12Z SAT. THE COLD
WEATHER PATTERN WILL CONTINUE THROUGH SUN...AND FORECAST THE TEMPS
BELOW MOS GUIDANCE WHERE NEW SNOW COVER IS EXPECTED OVER THE SRN
PTN OF THE CWA.

HAVE GENERALLY FOLLOWED THE ECWMF FOR NEXT WEEK BASED ON IT'S BETTER
CONTINUITY OVER THE GFS.  THERE IS GOOD AGREEMENT IN THE GLOBAL
MODELS WITH THE TIMING OF A SHORTWAVE AND IT'S ACCOMPANYING COLD
FRONT THAT WILL CROSS MO/IL ON MONDAY NIGHT/TUESDAY.  FORECASTING
SOUNDINGS AND CRITICAL THICKNESSES FAVOR SNOW.  BY LATER IN THE
WEEK...HAVE KEPT ONLY SLIGHT CHANCES FOR SNOW NEXT THURSDAY AS IT IS
DIFFICULT TO DETERMINE AT THIS POINT HOW THE NRN STREAM SHORTWAVE
MOVING ACROSS THE GREAT LAKES WILL INTERACT WITH THE SRN STREAM
CLOSED LOW.  TEMPERATURES ARE A MIX OF PERSISTENCE...HPC GUIDANCE
AND GEFS MEAN MOS.

GKS/BRITT

&&

.AVIATION...
/1134 AM CST THU JAN 28 2010/

FOR THE 18Z TAFS...

VFR CONDITIONS ARE EXPECTED TO DOMINATE FOR MUCH OF THE FORECAST
PERIOD...ALTHOUGH KCOU COULD BE AN EXCEPTION ON FRIDAY MORNING.
STORM SYSTEM COMING OUT OF THE SOUTHWESTERN U.S. HAS ALREADY
SPREAD PCPN INTO THE SOUTHERN PLAINS AND THIS WILL TRY TO ADVANCE
NEWD OVER THE NEXT 24-36H INTO MO. DRIER LOW LEVEL AIR ACROSS
CENTRAL AND NORTHERN MISSOURI IS EXPECTED TO RETARD THIS ADVANCE.
BEST CHANCE FOR SNOW AT KSUS/KSTL WILL BE AFTER 00Z SAT...AND
MAYBE THAT LATE AS WELL AT KCOU. THESE LOCATIONS WILL ON THE NRN
FRINGE OF THE PCPN SHIELD ADDING UNCERTAINTY TO THE PROBABILITIES.
NLY SFC WINDS EXPECTED TO GRADUALLY BECOMING NELY AND ELY AS HIGH
PRESSURE MIGRATES EWD.

GLASS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 6 AM CST
     SATURDAY FOR CRAWFORD-ST. FRANCOIS-STE. GENEVIEVE-
     WASHINGTON.

     WINTER STORM WARNING FROM 9 PM THIS EVENING TO 6 AM CST SATURDAY
     FOR IRON-MADISON-REYNOLDS.

IL...WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 6 AM CST
     SATURDAY FOR RANDOLPH IL.

&&

WFO LSX
Hazardous weather outlook, Jan 28, 3:33 AM CST, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
333 AM CST THU JAN 28 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-291200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
333 AM CST THU JAN 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL OVERSPREAD SOUTHERN MISSOURI AND ILLINOIS TONIGHT. 1 TO
2 INCHES OF SNOWFALL IS POSSIBLE BY FRIDAY MORNING.

MODERATE RIVER FLOODING IS ONGOING ALONG THE MISSISSIPPI RIVER AT
CHESTER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC
DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF SNOW WILL CONTINUE...GENERALLY ALONG AND SOUTH OF
INTERSTATE 70 FRIDAY AND FRIDAY EVENING...BEFORE TAPERING TO
FLURRIES. STORM TOTAL SNOWFALL IS EXPECTED TO RANGE FROM LESS THAN
AN INCH ALONG INTERSTATE 70 TO AS MUCH AS 6 INCHES ACROSS FAR
SOUTHERN MISSOURI. FOR SPECIFIC DETAILS PLEASE REFER TO THE LATEST
WINTER WEATHER ADVISORY PRODUCT.

MODERATE RIVER FLOODING IS FORECAST TO CONTINUE ALONG THE
MISSISSIPPI RIVER AT CHESTER UNTIL THURSDAY NIGHT. SEE THE
APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS.

THERE IS ANOTHER CHANCE FOR SNOW MONDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO RELAY SNOWFALL REPORTS TO THE NATIONAL
WEATHER SERVICE IN ST. LOUIS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CVKING

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 3:24 AM CSTWinter Weather AdvisoryLSXCrawford, Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois and 1 more49 hr

Nearby

Winter Storm Warnings in Missouri, 2010Every winter storm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.